Signs of Opioid Overdose and When It’s Time for Prescott Opioid Rehab

Signs of Opioid Overdose and When It’s Time for Prescott Opioid Rehab

Being able to recognize the signs of opioid overdose is crucial to saving a life. When an addiction to opioids begins, it is sometimes feasible to conceal it from others and still maintain a sense of normalcy. As it progresses, however, your addiction will eventually inflict havoc on your health and can affect almost every area of your life. Addiction to opioids can subsequently lead to an opioid overdose. This is a serious condition that can make a stay at a Prescott opioid rehab an urgent necessity. 

The Most Common Signs of Opioid Overdose to Be Aware Of

Overdosing on opioids can be life-threatening if not treated immediately. It’s important to be aware of the signs that you or someone you know may be experiencing an opioid overdose.

Common signs of an opioid overdose include:

  • feelings of extreme sleepiness, disorientation, or confusion.
  • frequent vomiting
  • losing consciousness / having the inability to wake up
  • cold or clammy skin
  • pinpoint pupils
  • bluish skin around the lips and under the fingernails.

The most serious and life-threatening side effect of an opioid overdose is when someone experiences depressed breathing [1].

During a healthy, normal breathing cycle, the body inhales oxygen into the lungs and carries it through the blood to deliver it to your tissues. Carbon dioxide, a waste product, is then brought back to the lungs and leaves the body by exhaling. Depressed breathing happens when your inhalation becomes slow and ineffective. This causes the body to be ineffective at removing carbon dioxide.

If this condition goes on long enough, the amount of oxygen in the body will be too little in comparison with levels of carbon dioxide. If not treated immediately, a person may suffer permanent brain damage, heart failure, and even death.

What to Do If You Suspect Opioid Overdose

In the event that you suspect an overdose, immediately call 911. Emergency care providers carry naloxone with them to help reverse an overdose. Naloxone is also known by its brand name Narcan [2]. Naloxone is either injected, auto-injected, or sprayed nasally. This medication rapidly brings breathing back to normal levels, something that can be depressed during an overdose. Arizona presently has laws on the books to allow for pharmacists to dispense naloxone without a prescription as a way to help reduce overdose deaths. [3]

While naloxone reverses an overdose, it doesn’t end addiction or put a person into recovery. Even after an overdose reversal, a person will need opioid addiction treatment.

Arizona and Opioid Addiction

In Arizona, opioid addiction continues to be a serious problem. Opioid-involved deaths have increased 76 percent since 2013, with 928 deaths reported in 2017. [4] The greatest increase in overdoses in this category has occurred in the synthetic opioid class, with fentanyl being the main driver of this rise. Heroin-related deaths have also spiked in Arizona, as fatalities increased from 101 in 2012 to 334 in 2017.
Additionally, the opioid crisis has also affected pregnant mothers and infants, as neonatal abstinence syndrome has become more common.[5] This tragic condition is the result of a pregnant mother abusing opioids, leading their newborn to experience a passive addiction and subsequent withdrawal shortly after birth.

The Importance of Proactively Reaching Out to a Prescott Opioid Rehab

Don’t wait until you or someone you know suffers from an opioid overdose. If you’re worried that someone you know may be struggling with an addiction to opioids, there are some additional warning signs to make yourself aware of.

When a person experiences changes in their appetite, physical appearance, or personality, they may be struggling with opioid dependence. If they are injecting their opioid of choice, they may begin to cover their arms to hide injection sites. If you notice someone becoming moodier or starting to isolate themselves, it may be an indication they are dealing with an addiction.

Before it gets to the point of experiencing an overdose, an individual struggling with an addiction should consider seeking professional help. If a person does overdose and gets naloxone, they will require additional treatment following overdose reversal.

Getting Help for Opioid Addiction

Individuals who are struggling with an addiction to opioids need to address the condition before it gets any worse, making it important to seek the services of a trusted drug rehab program. Breaking the chains of addiction requires a targeted treatment plan that will address all aspects of your condition.

Medically-supervised detox is an important part of the process. After the drug has left your system, you will need to address the underlying causes of your addiction. A treatment team of therapists, psychiatrists, as well as peer support, are all vital parts of what makes a recovery center an invaluable tool to help you move past your addiction.

Finding a Reputable Prescott Opioid Rehab

If you are thinking about going to rehab in the state of Arizona, Silver Sands Recovery offers clients a compassionate and caring option for individuals seeking to receive a fresh start. Your recovery process doesn’t need to be a grueling, gloomy process. Our trusted team will help guide you through the rehab process. We work side-by-side with you to create a treatment plan that works. Contact us to begin your journey to a better life today.

 

SOURCES: 
[1] https://www.healthline.com/health/respiratory-depression
[2] https://www.drugabuse.gov/related-topics/opioid-overdose-reversal-naloxone-narcan-evzio
[3] https://kjzz.org/content/1104821/arizona-pushing-more-access-naloxone-amid-opioid-epidemic
[4] https://www.drugabuse.gov/drugs-abuse/opioids/opioid-summaries-by-state/arizona-opioid-summary
[5] https://www.azdhs.gov/prevention/womens-childrens-health/injury-prevention/opioid-prevention/opioids/index.php#nasa

About the author: